Alert archive / Oklahoma / River Flood Warnings in 2015

River Flood Warning 90, NWS Norman, OK

May 24, 2015Blaine County, Kingfisher County, Major County, Oklahoma

NWS Norman, OK issued this river flood warning at May 24, 2015, 3:32 AM CDT for Blaine County, Kingfisher County, Major County, Oklahoma. It took effect at May 24, 2015, 9:59 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 24, 2015, 3:32 AM CDT (08:32 UTC)
In effect from
May 24, 2015, 9:59 AM CDT
Expired
May 25, 2015, 11:30 AM CDT
In force
26 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Blaine County, OK, Kingfisher County, OK, Major County, OK

The river

Written for the forecast point Cimarron River near Ames (AMCO2).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 24, 12:55 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 24, 12:55 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1255 AM CDT SUN MAY 24 2015

.DISCUSSION...
DANGEROUS FLOODING CONTINUES TONIGHT.

THE HEAVIEST RAIN CONTINUES TO SHIFT EAST AND WILL REMAIN MAINLY
EAST OF I-35 WHERE THE LOW LEVEL JET HAS SHIFTED. RAIN RATES HAVE
DECREASED IN MOST AREAS EXCEPT SOUTHEAST OF A WAURIKA TO SHAWNEE
LINE. AN ADDITIONAL 1 TO 4 INCHES OF RAINFALL CAN BE EXPECTED IN
THESE LOCATIONS FOR THE REST OF TONIGHT. NORTHWEST OF THE
LINE...ADDITIONAL RAINFALL SHOULD GENERALLY NO MORE THAN 2 INCHES
AT BEST WITH MANY LOCATIONS ONLY RECEIVING LESS THAN AN ADDITIONAL
INCH OF RAINFALL AS THE AIR IS WORKED OVER AND STABLE FROM EARLIER
CONVECTION.

THE SEVERE POTENTIAL FOR THE REST OF TONIGHT IS VERY LOW DUE TO
WEAK INSTABILITY AND CONFINED MAINLY SOUTHEAST OF THE LINE
MENTIONED IN THE PARAGRAPH ABOVE.

MAY REMOVE COUNTIES FROM THE FLASH FLOOD WATCH ESPECIALLY ACROSS
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AS ADDITIONAL RAINFALL
BETWEEN NOW AND MONDAY MORNING APPEARS TO BE RATHER LIGHT AND
UNDER 1 INCH.

AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.

MBS

&&

.AVIATION...
HAVE LOW CONFIDENCE IN THE TAFS.

RA WILL CONTINUE TO END WEST TO EAST AT MOST SITES THROUGH 12Z.
ADDITIONAL RA/TSRA MAY OCCUR AFTER 12Z...BUT DID NOT MENTION DUE
MUCH UNCERTAINTY.

ONCE RA ENDS...WIDESPREAD IFR OR LOWER CONDITIONS WILL LIKELY
FORM. ALL SITES WILL LIKELY BE IFR OR LOWER 12-15Z WITH SLOW
IMPROVEMENT WEST TO EAST AFTER 15Z.

MBS

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>048-050>052.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090.

&&

17/17/30
Hazardous weather outlook, May 24, 1:59 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
159 AM CDT SUN MAY 24 2015

OKZ004>048-050>052-TXZ083>090-241000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
159 AM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...OVERNIGHT...

.FLOODING...
WIDESPREAD FLOODING IS OCCURRING ACROSS MUCH OF WESTERN...
CENTRAL AND SOUTHERN OKLAHOMA...AND NORTHERN TEXAS. THE FLOOD
SITUATION WILL CONTINUE TO WORSEN WHEREVER HEAVY RAIN OCCURS...
AND AREA RIVERS AND STREAMS WILL SEE RISES AND ADDITIONAL
FLOODING. THIS IS A LIFE THREATENING FLOOD SITUATION. DEADLY FLASH
FLOODING IS LIKELY. WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND
DONT DROWN.

.THUNDERSTORMS...
A FEW THUNDERSTORMS WILL OCCUR OVERNIGHT. THEY ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD
REMAIN PREPARED FOR FLOODING OPERATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.FLOODING...
HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY...AND POSSIBLY
MONDAY. CONTINUED FLOODING IS LIKELY.

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND
MONDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH AT LEAST
FRIDAY. SEVERE STORMS ARE UNLIKELY AFTER MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Local storm report, May 23, 11:12 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     FLASH FLOOD      CHOCTAW                 35.49N 97.26W
05/23/2015                   OKLAHOMA           OK   TRAINED SPOTTER

            WATER OVER ROADS AND RAILROAD TRACKS AT 23RD AND HARPER.

&&

MDAY
Local storm report, May 23, 11:37 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1137 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     FLASH FLOOD      4 S MANITOU             34.45N 98.98W
05/23/2015                   TILLMAN            OK   AMATEUR RADIO

            HIGHWAY 183 SOUTH LANE COVERED WITH 6 INCHES OF WATER.

&&

MDAY
Local storm report, May 23, 11:41 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1141 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     FLASH FLOOD      NORMAN                  35.22N 97.44W
05/23/2015                   CLEVELAND          OK   LAW ENFORCEMENT

            36TH AVE SE AT CEDAR LANE...VEHICLE SWEPT OFF ROAD.

&&

MDAY
Local storm report, May 23, 11:44 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1144 PM CDT SAT MAY 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     FLASH FLOOD      LAKE THUNDERBIRD        35.23N 97.23W
05/23/2015                   CLEVELAND          OK   LAW ENFORCEMENT

            FLOODING THE TWIN BRIDGES ON ALAMEDA.

&&

MDAY
Local storm report, May 24, 12:00 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1200 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     FLASH FLOOD      SHAWNEE                 35.33N 96.92W
05/23/2015                   POTTAWATOMIE       OK   AMATEUR RADIO

            WIDESPREAD FLOODING. NUMEROUS CARS SUBMERGED IN WATER.

&&

MDAY
Local storm report, May 24, 12:07 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1207 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     FLASH FLOOD      CACHE                   34.63N 98.63W
05/24/2015                   COMANCHE           OK   BROADCAST MEDIA

            WATER UP TO ROOFS IN ROCK CREEK SUBDIVISION.

&&

MDAY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:03 PM CDTFlash Flood WarningOUNLincoln, Payne6 hr
May 23, 7:06 PM CDTTornado WarningOUNHughes, Seminole24 min
May 23, 7:11 PM CDTFlash Flood WarningOUNCleveland, Garvin, Grady, McClain, Murray, Pottawatomie and 1 more6 hr
May 23, 7:17 PM CDTTornado WarningOUNCleveland, Garvin, McClain28 min
May 23, 7:26 PM CDTFlash Flood WarningOUNComanche, Jackson, Kiowa, Tillman6 hr
May 23, 7:28 PM CDTTornado WarningOUNHughes32 min
May 23, 7:30 PM CDTTornado WarningOUNPottawatomie30 min
May 23, 7:41 PM CDTAreal Flood WarningOUNGarfield, Noble8 hr
May 23, 8:05 PM CDTTornado WarningOUNCleveland, Pottawatomie25 min
May 23, 8:11 PM CDTTornado WarningOUNHughes, Seminole16 min
May 23, 8:35 PM CDTFlash Flood WarningOUNLincoln, Pottawatomie6 hr
May 23, 8:36 PM CDTRiver Flood WarningOUNGrant, Kay, Noble4 days
May 23, 8:36 PM CDTRiver Flood WarningOUNGrant, Kay49 hr
May 23, 8:42 PM CDTFlash Flood WarningOUNCaddo, Comanche4 hr
May 23, 9:08 PM CDTFlash Flood WarningOUNBeckham, Blaine, Caddo, Canadian, Custer, Greer and 4 more6 hr
May 23, 9:17 PM CDTAreal Flood WarningOUNGrant, Kay6 hr
May 23, 9:34 PM CDTRiver Flood WarningOUNCaddo, Kiowa, Washita4 days
May 23, 9:39 PM CDTRiver Flood WarningOUNKingfisher, Logan69 hr
May 23, 9:41 PM CDTRiver Flood WarningOUNLogan, Payne59 hr
May 23, 9:41 PM CDTRiver Flood WarningOUNPayne5 days
May 23, 9:51 PM CDTFlash Flood WarningOUNComanche, Cotton, Tillman3 hr
May 23, 10:00 PM CDTRiver Flood WarningOUNHughes, Seminole3 days
May 23, 10:03 PM CDTRiver Flood WarningOUNCanadian, Oklahoma24 hr
May 23, 10:06 PM CDTRiver Flood WarningOUNCanadian, Cleveland, Grady, McClain37 hr
May 23, 10:06 PM CDTRiver Flood WarningOUNCleveland, McClain, Pottawatomie4 days
May 23, 10:06 PM CDTRiver Flood WarningOUNHughes27 hr
May 23, 10:28 PM CDTFlash Flood WarningOUNLogan, Payne3 hr
May 23, 10:53 PM CDTRiver Flood WarningOUNPottawatomie46 hr
May 23, 11:52 PM CDTFlash Flood WarningOUNAtoka, Coal, Hughes, Johnston, Lincoln, Murray and 3 more8 hr
May 24, 12:46 AM CDTFlash Flood WarningOUNCaddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 4 more6 hr
May 24, 12:51 AM CDTAreal Flood WarningOUNJackson, Tillman4 hr
May 24, 12:58 AM CDTAreal Flood WarningOUNBeckham, Custer, Greer, Harmon, Jackson, Kiowa and 3 more13 hr
May 24, 1:02 AM CDTAreal Flood WarningOUNBlaine, Caddo, Canadian, Cleveland, Custer, Dewey and 11 more29 hr
May 24, 1:10 AM CDTFlash Flood WarningOUNCarter, Garvin, Grady, Jefferson, Johnston, Love and 3 more6 hr
May 24, 1:36 AM CDTRiver Flood WarningOUNKingfisher23 hr
May 24, 3:05 AM CDTAreal Flood WarningOUNGarfield, Grant, Kay, Noble15 hr
May 24, 3:33 AM CDTRiver Flood WarningOUNKingfisher9 hr
May 24, 3:41 AM CDTFlash Flood WarningOUNAtoka, Bryan, Johnston, Marshall5 hr
May 24, 3:44 AM CDTRiver Flood WarningOUNHughes38 hr
May 24, 6:11 AM CDTRiver Flood WarningOUNHughes19 hr
May 24, 6:46 AM CDTAreal Flood WarningOUNCaddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 6 more23 hr
May 24, 7:13 AM CDTAreal Flood WarningOUNCarter, Garvin, Grady, Jefferson, Johnston, Love and 5 more23 hr
May 24, 7:38 AM CDTAreal Flood WarningOUNAtoka, Coal, Garvin, Hughes, Johnston, Lincoln and 6 more23 hr
May 24, 8:01 AM CDTAreal Flood WarningOUNAtoka, Bryan, Johnston, Marshall23 hr
May 24, 9:01 AM CDTRiver Flood WarningOUNGreer, Jackson23 hr
May 24, 12:15 PM CDTRiver Flood WarningOUNBlaine, Canadian13 hr
May 24, 2:51 PM CDTRiver Flood WarningOUNLogan24 hr
May 24, 3:08 PM CDTAreal Flood AdvisoryOUNAlfalfa, Blaine, Custer, Dewey, Garfield, Grant and 5 more3 hr
May 24, 4:00 PM CDTFlash Flood WarningOUNGarfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more4 hr
May 23, 8:28 PM CDTFlash Flood WarningOUNKnox3 hr
May 23, 8:57 PM CDTFlash Flood WarningOUNBaylor, Foard, Knox, Wilbarger6 hr
May 23, 11:19 PM CDTAreal Flood WarningOUNFoard, Knox6 hr
May 24, 9:11 AM CDTRiver Flood WarningOUNWilbarger10 hr

Nearby

River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.